Facebook Pixel

Has anyone else experienced muscle damage from taking statin drugs?

By July 31, 2012 - 4:28pm
Rate This

First I was on Lipitor, then a new doctor prescribed Crestor instead and then prescribed Niaspan along with the Crestor. Now I have elevated muscle enzymes and even though I stopped the medication more than a year ago the enzymes continue to rise. I'm worried and I feel pain at intervals. Sometimes I don't even feel like getting out of bed and I have permanent damage to my abductor magnus muscle and it's extremely painful to walk upstairs. Now I have to walk upstairs like a child and have to use the handrail to pull myself up while putting more weight on my right leg. I used to walk 2 miles a day for exercise. I can no longer do that. I also have short term memory loss, insomnia sometimes and muscle loss in my forearms to the point where my arms look like I'm 85 years old and I'm only 61. Has anyone else experienced anything like this?

Add a Comment1 Comments

EmpowHER Guest

My dad had the same side effects. He was that 1% that you might be too. He lost movement of his muscles until he stopped. Fortunately, there were no long term side effects. Talk to your doctor right away!

July 31, 2012 - 6:55pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?


Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!